MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during (b)(6) 2017.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 12.0 diopter intraocular lens (iol) was implanted in the patient''s right eye on (b)(6) 2017.It was later explanted on (b)(6) 2017 because the patient complained of halo and glare, which were intolerable.At explant the incision was enlarged to 2.75mm.The lens was replaced with a same model, but a different diopter (11.5) iol.Reportedly, there was no patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 12/05/2017.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
It was incorrectly reported in the initial mdr, that the implant date was (b)(6) 2017.The correct implant date was (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7043359
Report Number9614546-2017-01121
Device Sequence Number13484464
Product Code POE
UDI-Device Identifier05050474605046
UDI-Public(01)05050474605046(17)211214
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/14/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 10/21/2017
Supplement Date Received by Manufacturer11/17/2017
01/02/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/15/2017
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR